Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 9, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 9, 2021, 9:09 PM EDT for Palm Beach County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 9:09 PM EDT (01:09 UTC)
Expired
Jul 9, 2021, 10:00 PM EDT
In force
51 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 105 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1601 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS82 KMFL 100109
SPSMFL

Special Weather Statement
National Weather Service Miami FL
909 PM EDT Fri Jul 9 2021
 
FLZ066-067-070-071-100200-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
909 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND WESTERN PALM
BEACH COUNTIES UNTIL 1000 PM EDT...

* At 909 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  South Bay to near Holey Land Wildlife Refuge to 7 miles northeast
  of Miccosukee Service Plaza. Movement was east at 10 mph.

* Wind gusts up to 50 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Lake Harbor, Canal Point,
  Okeelanta, Holey Land Wildlife Refuge, Intersection Alligator Alley
  And Miami Canal, Belle Glade Camp, Fremd Village-Padgett Island,
  Loxahatchee NWR and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2611 8061 2620 8093 2647 8077 2681 8084
      2679 8082 2683 8079 2687 8050 2648 8035
TIME...MOT...LOC 0109Z 250DEG 10KT 2673 8074 2642 8064 2627 8078 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 8:03 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 9, 8:03 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Miami FL
803 PM EDT Fri Jul 9 2021

.UPDATE...
Scattered showers and thunderstorms continue this evening over the
interior and western sections of South Florida. Some of these
thunderstorms can still become strong this evening especially over
the interior and they could contain gusty winds and heavy
downpours. This activity should slowly diminish as the evening
progresses. The light east to southeasterly wind flow will remain
in place for tomorrow, however, the chances of showers and
thunderstorms will increase across the region as deep layer
tropical moisture begins to advect into the area. Scattered to
numerous showers and thunderstorms will develop along the east and
west coast sea breezes as they push inland. The greatest coverage
of storms will still remain over the interior sections. Some of
the thunderstorms could become strong again tomorrow and they
could contain gusty winds, frequent lightning and heavy downpours.
High temperatures on Saturday will generally range from the upper
80s over the east coast metro areas to the lower 90s over the
interior sections.

&&

.AVIATION(00Z TAFS)...

Mainly VFR conditions through the period. Storms will generally
remain over the Everglades tonight. Light winds around 4 to 8 knots
tonight. Increasing winds tomorrow after sunrise, out of the
southeast, to 10 to 15 knots, with stronger gusts. Boundary
convergence from sea/lake breezes is expected to cause showers and
thunderstorms tomorrow midday through afternoon.

&&

.PREV DISCUSSION... (Issued 343 PM EDT Fri Jul 9 2021)

SHORT TERM (This Afternoon Through Saturday)...

Convection has begun to develop along the sea breeze boundary this
afternoon. The greatest coverage of storms will be over the interior
and western portions of the east coast metro. Additional development
will be along outflow boundaries and seabreeze interactions. Little
to no wind throughout the vertical column will lead to slow storm
motion combined with high rainfall rates. Therefore, localized
flooding will be the primary threat today.  Decent mid-level lapse
around 7C/km with cool 500mb temps around -8C. A few strong storms
will be possible with gusty downburst winds, frequent lightning
being the threat in the stronger convection.

Isolated to scattered storms will be possible over the Atlantic
waters and east coast in the morning hours. Afterwards a enhanced
summertime diurnal pattern will set up with abundant tropical
moisture. Scattered to numerous showers and storms in the afternoon
and evening. Impacts with storms will be heavy rainfall, gusty winds
and frequent lightning.

Maximum temperatures will be in the upper 80s to lower 90s each
afternoon, with heat indices ranging in the triple digits.

LONG TERM (Saturday night through Friday)...

The longwave pattern will mostly be dominated by large high
pressure over the western North Atlantic, mainly between Bermuda
and the U.S. Mid-Atlantic coast, and low pressure/associated
trough over the central CONUS. This puts Florida in a deep E/SE
wind flow through Wednesday, then NE-E Thursday and Friday.

A few mid/upper level perturbations in the easterly wind flow
will pass through South Florida and impact our weather in the form
of enhanced showers/thunderstorms in association with these
smaller scale features. Most notable among these is an upper low
along a Tropical Upper Tropospheric Trough (TUTT) which can
currently be seen on water vapor imagery north of Hispaniola and
due east of South Florida. Models are fairly consistent in moving
the TUTT low W/NW to the Florida east coast on Monday, with an
attendant 500 mb trough passing through South Florida Sunday night
and Monday. Ahead of the TUTT, slightly drier air and a Saharan
Air Layer (SAL) may temporarily reduce the coverage of showers and
thunderstorms on Sunday, but we're still expecting scattered to
locally numerous convection focused over metro SE Florida in the
morning through early afternoon, and over interior/Gulf coast
areas in the afternoon and early evening.

For Sunday night and especially on Monday, expect the coverage
and intensity of the showers and thunderstorms to increase as the
TUTT moves into South Florida, with similar timing of east coast
metro areas in the night/morning through early afternoon, and
interior/Gulf coast in the afternoon and evening. This increasing
trend in the showers and thunderstorms looks to continue through
Tuesday as models show deeper moisture moving into the area.
Therefore, the early part of next week looks quite unsettled with
showers and thunderstorms, some potentially strong, affecting a
good part of South Florida.

By Wednesday, some slight drying is noted along with the possible
influence of a SAL. This will likely be counteracted by sufficient
moisture and instability to still cause scattered to locally
numerous showers and thunderstorms following the diurnal pattern
described above. Thursday could be the "driest" day of the week
with a dry slot moving through, but the timing of these
alternating dry/moist easterly perturbations can be tough to pin
down this far in advance.

Temperatures will be near to maybe a tad below July normals,
regulated to some extent by periods of extensive
clouds/precipitation. Nevertheless, high temperatures in the 80s
to near 90 can be expected almost every day, with lows in the 70s
to around 80.

AVIATION(18Z TAFS)...

VFR conditions are prevailing across most of the local terminals
sites. ISO SHRA/TSRA are moving near terminal KPBI and could cause
brief MVFR conds through 09/23; the convection will drift slowly
and move near terminals KBCT, KFLL, and KMIA terminals by 09/19Z.
A few ISOLD TSRA may impact KMIA AND KFLL later this afternoon.
The shower activity near the eastern and interior terminals should
diminish by 10/01Z. Convection will developed near terminal site
KAPF by 09/22Z and slowly dissipate by 10/01Z. Winds from the ESE
at 10-15 kts with sea breeze variations, then winds will be light
and variable by 10/02Z.

MARINE...

High pressure will continue to build across the western Atlantic
waters. From end of the weekend into next week, easterly winds
will strengthen, resulting in potential SCEC across the local
waters. Scattered to numerous showers and thunderstorms are
forecast each day, with locally higher winds and seas possible in
and around any convection.

BEACHES...

The risk of rip currents is expected to increase at the Atlantic
beaches on Sunday, potentially reaching high levels early next
week as the east winds increase.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  88  76  89 /  30  60  40  50
West Kendall     77  88  76  89 /  30  60  40  50
Opa-Locka        78  88  76  89 /  30  60  40  50
Homestead        78  88  76  88 /  30  60  40  50
Fort Lauderdale  78  87  76  88 /  30  60  40  50
N Ft Lauderdale  77  88  77  87 /  30  60  40  50
Pembroke Pines   77  88  75  87 /  30  60  40  50
West Palm Beach  76  88  76  88 /  30  60  40  50
Boca Raton       78  88  77  89 /  30  60  40  50
Naples           74  89  75  89 /  40  70  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update...CWC
Tonight/Saturday and Marine...Kelly
Saturday Night through Friday...Molleda

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 9, 4:17 PM EDT, 4 hours 52 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
417 PM EDT Fri Jul 9 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
417 PM EDT Fri Jul 9 2021

...Scattered Thunderstorms Possible Interior and West Coast...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered thunderstorms are possible this evening,
with the greatest coverage across the interior and western portions
of South Florida. The strongest thunderstorms could contain gusty
winds and heavy rainfall.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms.

Wind: Locally strong winds gusts will be possible with showers and
thunderstorms this evening.

Flooding: Localized flooding from heavy rainfall will be possible,
especially across the western areas this evening.

Temperatures: Heat indices will range from 100 to 106 across the area
during the late afternoon and early evening hours, with the highest
readings expected over inland southwest Florida.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will be possible everyday through the middle of next
week, with the greatest chances being over the interior and Gulf
Coast areas.

Strengthening easterly winds may result in cautionary conditions for
small craft operators along with an elevated rip current risk for
the east coast beaches late this weekend into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation not anticipated at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 9, 6:47 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Miami FL
647 PM EDT Fri Jul 9 2021

FLZ063-066-092330-
Hendry FL-Glades FL-
647 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GLADES COUNTY UNTIL 730
PM EDT...

* At 647 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Venus, or 12 miles north of
  Palmdale, moving southeast at 5 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Lakeport, Palmdale, Ortona, Muse and Port La Belle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2705 8104 2675 8135 2681 8155 2703 8147
      2703 8134 2704 8133 2703 8133 2703 8127
      2712 8127 2712 8117 2716 8117
TIME...MOT...LOC 2247Z 323DEG 6KT 2712 8128

CWC
Special weather statement, Jul 9, 7:21 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Fri Jul 9 2021

FLZ063-066-070-100000-
Hendry FL-Inland Collier County FL-Glades FL-
721 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 800 PM
EDT...

* At 721 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Felda, or 9 miles east of
  Lehigh Acres, moving southeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Labelle, Immokalee, Port La Belle, Felda, Ortona, Muse, Keri,
  Bunker Hill and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2686 8156 2688 8121 2646 8117 2636 8145
      2648 8156
TIME...MOT...LOC 2321Z 316DEG 7KT 2660 8148

CWC
Special weather statement, Jul 9, 7:55 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
755 PM EDT Fri Jul 9 2021

FLZ066-070-071-100045-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
755 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER...
SOUTHEASTERN HENDRY AND CENTRAL BROWARD COUNTIES UNTIL 845 PM EDT...

* At 755 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Big Cypress Seminole
  Reservation, or 26 miles east of Ave Maria, moving southeast at 5
  mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Miccosukee Indian Reservation, Hendry Correctional, Big Cypress
  Seminole Reservation, Miccosukee Service Plaza, Big Cypress
  National Preserve and Bunker Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2639 8140 2654 8107 2617 8074 2599 8103
TIME...MOT...LOC 2355Z 324DEG 6KT 2627 8102

CWC
Special weather statement, Jul 9, 8:01 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Miami FL
801 PM EDT Fri Jul 9 2021

FLZ063-066-070-100045-
Hendry FL-Inland Collier County FL-Glades FL-
801 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...NORTHERN
HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 845 PM EDT...

* At 801 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles southeast of Port La Belle,
  or 11 miles southeast of Labelle, moving southeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Labelle, Moore Haven, Montura, Port La Belle, Devils Garden,
  Ortona, Keri and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2681 8149 2693 8113 2648 8099 2639 8134
TIME...MOT...LOC 0001Z 331DEG 7KT 2664 8130

CWC
Special weather statement, Jul 9, 8:43 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
843 PM EDT Fri Jul 9 2021

FLZ063-066-067-070-071-100130-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Glades FL-
843 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY...NORTHERN
BROWARD...SOUTHWESTERN PALM BEACH AND SOUTH CENTRAL GLADES COUNTIES
UNTIL 930 PM EDT...

* At 843 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles southeast of Devils Garden,
  or 11 miles south of Montura, moving southeast at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Clewiston, Montura, Lake Harbor, Holey Land Wildlife Refuge, Big
  Cypress Seminole Reservation, Devils Garden, Rotenberger Wildlife
  Refuge, Harlem and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2650 8125 2672 8132 2684 8119 2681 8103
      2668 8080 2646 8064 2619 8091
TIME...MOT...LOC 0043Z 310DEG 13KT 2649 8102

CWC
Special weather statement, Jul 9, 9:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
909 PM EDT Fri Jul 9 2021

FLZ066-067-070-071-100200-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
909 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND WESTERN PALM
BEACH COUNTIES UNTIL 1000 PM EDT...

* At 909 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  South Bay to near Holey Land Wildlife Refuge to 7 miles northeast
  of Miccosukee Service Plaza. Movement was east at 10 mph.

* Wind gusts up to 50 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Lake Harbor, Canal Point,
  Okeelanta, Holey Land Wildlife Refuge, Intersection Alligator Alley
  And Miami Canal, Belle Glade Camp, Fremd Village-Padgett Island,
  Loxahatchee NWR and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2611 8061 2620 8093 2647 8077 2681 8084
      2679 8082 2683 8079 2687 8050 2648 8035
TIME...MOT...LOC 0109Z 250DEG 10KT 2673 8074 2642 8064 2627 8078

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:01 PM EDTSpecial Weather StatementMFLHendry44 min
Jul 9, 8:43 PM EDTSpecial Weather StatementMFLHendry47 min
Jul 9, 8:44 PM EDTSpecial Marine WarningMFL61 min
Jul 9, 9:17 PM EDTSpecial Weather StatementMFLCollier43 min
Jul 9, 9:56 PM EDTSpecial Marine WarningMFL64 min
Jul 10, 10:13 AM EDTSpecial Marine WarningMFL32 min
Jul 10, 12:44 PM EDTSpecial Weather StatementMFLBroward31 min
Jul 10, 3:20 PM EDTSpecial Weather StatementMFLCollier25 min
Jul 10, 3:26 PM EDTAreal Flood AdvisoryMFLCollier92 min
Jul 10, 3:43 PM EDTSpecial Weather StatementMFLCollier47 min
Jul 10, 3:58 PM EDTSpecial Marine WarningMFL32 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.